Oklahoma, 2010Winter Storm in Oklahoma, February 11 to 12, 2010
February 11 to 12, 2010 · NWS TSA · 2 events in 2 counties and zones
An upper level disturbance moved across the northern portions of Texas on the 11th. Precipitation spread into southeastern Oklahoma during the morning hours and continued into the late evening hours.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved across the northern portions of Texas on the 11th. Precipitation spread into southeastern Oklahoma during the morning hours and continued into the late evening hours. One to three inches of snow fell across southeastern Oklahoma south of a Poteau to McAlester line. Four to six inches of snow occurred across portions of Choctaw and Pushmataha Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 11, 5:27 AM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Feb 11, 5:27 AM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
527 AM CST THU FEB 11 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
MVFR CONDITION CIGS CAN BE EXPECTED LATER TODAY AT
KMLC AND KFSM. IFR VSBYS IN SNOW CAN BE EXPECTED
AT KMLC WHILE THE VSBY AT KFSM WILL LIKELY ONLY DIP
TEMPORARILY TO MVFR LEVELS. THE NORTHERN TAF SITES
WILL BE PRIMARILY VFR.
&&
.PREV DISCUSSION... /ISSUED 314 AM CST THU FEB 11 2010/
DISCUSSION...
IN THE SHORT TERM...SMALL AREA OF LIGHT SNOW WILL PASS THROUGH
CREEK/TULSA COUNTIES WITH NO ACCUMULATION EXPECTED.
MAIN FORECAST CONCERN WILL BE SNOW ACCUMULATIONS THIS AFTERNOON
AND EVENING ACROSS FAR SOUTHEAST OKLAHOMA. UPPER LOW CURRENTLY
OVER FAR SOUTHEAST ARIZONA/SOUTHWEST NEW MEXICO WILL CONTINUE
MOVING EASTWARD TODAY WITH IMPRESSIVE UPPER JET STREAK AHEAD OF
FEATURE. 00Z GFS/06Z NAM HAVE BOTH TRENDED HEAVIER SNOWFALL BAND A
LITTLE FURTHER NORTH INTO FAR SOUTHEAST OKLAHOMA AND SIGNIFICANT
PRECIPITATION HAS ALREADY DEVELOPED JUST SOUTH OF LUBBOCK. THERMAL
PROFILES SUPPORT ALL SNOW IN SE OK WITH THE POTENTIAL FOR BRIEF
MODERATE TO HEAVY SNOW ALONG THE RED RIVER BY LATE AFTERNOON.
GROUND TEMPERATURES IN THIS AREA ARE AROUND 40 DEG THIS MORNING
AND THEREFORE EXPECT SOME MELTING TO OCCUR...HOWEVER THIS WILL
NEED TO BE MONITORED CLOSELY TODAY CONCERNING WHERE EXACTLY THE
HEAVY SNOW BAND DEVELOPS. SURFACE TEMPS WILL LIKELY FALL QUICKLY
TO FREEZING IN AFOREMENTIONED AREA. THE SNOW SHOULD BEGIN TO SHIFT
SOUTHEAST THIS EVENING WITH ONLY A FEW LINGERING SNOW SHOWERS
POSSIBLE AFTER MIDNIGHT.
COLD FRONT STILL EXPECTED TO PUSH THROUGH THE AREA SATURDAY NIGHT
WITH SOME LIGHT PRECIPITATION POSSIBLE ALONG/AHEAD OF FRONT. WILL
ALSO CARRY A SLIGHT CHANCE OF LIGHT SNOW ACROSS FAR NORTHEAST
OKLAHOMA/NORTHWEST ARKANSAS ON SUNDAY AS STRONG VORT MAX PASSES
JUST TO THE NORTHEAST OF AREA. STAYED FAIRLY CLOSE TO THE MEX
GUIDANCE FOR THE REMAINDER OF THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 40 28 47 29 / 20 20 0 0
FSM 39 30 41 30 / 50 50 10 0
MLC 38 30 41 28 / 60 50 0 0
BVO 40 24 46 24 / 10 10 0 0
FYV 38 25 41 24 / 20 30 10 0
BYV 37 26 39 27 / 20 30 10 0
MKO 40 28 44 29 / 30 30 0 0
MIO 39 26 45 27 / 10 10 0 0
F10 39 29 44 29 / 50 30 0 0
HHW 37 31 38 29 / 90 60 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 6 AM FRIDAY FOR OKZ049-OKZ053-
OKZ073-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM...17
LONG TERM....12
AVIATION...17Hazardous weather outlook, Feb 11, 4:53 AM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 AM CST THU FEB 11 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 AM CST THU FEB 11 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...LATE THIS MORNING.
DISCUSSION...
AN UPPER LOW WILL MOVE ACROSS TEXAS TODAY AND TONIGHT. SNOW
WILL FALL PRIMARILY ACROSS SOUTHEAST OKLAHOMA FROM THIS AFTERNOON
INTO THIS EVENING. 1 TO 3 INCHES OF SNOW ACCUMULATION ARE LIKELY
WITH THE GREATEST AMOUNTS NEAR THE TEXAS BORDER. PLEASE SEE
//OKCWSWTSA// FOR FURTHER DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE NEXT SIGNIFICANT WEATHER MAKER WILL BE A COLD FRONT
WHICH WILL MOVE SOUTH ACROSS THE AREA SATURDAY NIGHT AND
SUNDAY. THERE WILL BE A SMALL CHANCE OF PRECIPITATION WITH
THIS FRONT.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND DOMINATE THE
WEATHER EARLY NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Winter Storm, Choctaw
- When
- February 11, 10:00 AM CST to February 12, 12:00 AM CST
- Where
- Choctaw forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Four to six inches of snow fell across portions of the county.
Winter Storm, Pushmataha
- When
- February 11, 10:00 AM CST to February 12, 12:00 AM CST
- Where
- Pushmataha forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Four to six inches of snow fell across portions of the county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Texas, February 11 to 12, 20101 death · 8 injured · $48 million · 40 events
- Heavy Snow in Mississippi, February 11 to 12, 2010$18 million · 36 events
- Avalanche in Colorado, February 11, 20101 death · 1 injured · 1 event
- High Wind in Oregon, February 11, 20101 death · 70 kt wind · 2 events
- Cold in Kentucky, February 11, 20101 death · 1 event
- Heavy Snow in Louisiana, February 11 to 12, 2010$1.8 million · 9 events
- Heavy Snow and Winter Weather in Texas, February 11, 20101 injured · $150,000 · 20 events
- Heavy Snow and Winter Weather in Texas, February 11 to 12, 201021 events
- Heavy Snow and Winter Weather in Oklahoma, February 11 to 12, 201021 events
- Winter Weather in Arkansas, February 11 to 12, 201018 events
- Heavy Snow and Winter Weather in Louisiana, February 11 to 12, 201017 events
- Winter Storm and Winter Weather in Louisiana, February 11 to 12, 201012 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217904, 217905.